MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 4 FR DUAL LUMEN POWERPICC SV; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS 4 FR DUAL LUMEN POWERPICC SV; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebz0681 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported, "resulted in need for emergent overwire exchanged of picc with patient drips on hold x 30 minutes." no other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed; however, the exact cause is unknown.One 4 fr dual lumen powerpicc sv was returned for evaluation.An initial visual observation showed use residue on the returned sample.The ink on the hubs and extension legs was observed to be worn and faded.Each lumen was flushed with a 12 ml syringe of water and a leak was observed in the catheter just distal to the molded joint when the red lumen was flushed.When manipulating the catheter near the distal end of the molded joint, it was found that the catheter readily kinked at the location of the split with the split at one of the corners of the kink.A microscopic observation revealed a longitudinal split just distal to the molded joint.The edges of the split were observed to be straight and the fracture surface was observed to be flat and mostly granular with the inner edges of the split observed to be slightly uneven.A shallow circumferential indentation was observed on the side of the catheter opposite the split.While the returned catheter does display some features characteristic of fatigue damage caused by prolonged and/or cyclic kinking of the catheter tubing, not enough evidence of this failure mode was found on the returned sample to confirm this failure mode; therefore, the root cause is unknown.A lot history review (lhr) review is not possible; the manufacturing lot number that was provided is incorrect.

Brand Name
4 FR DUAL LUMEN POWERPICC SV
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9257052
Report Number3006260740-2019-03395
Device Sequence Number1879548
Product Code LJS
UDI-Device Identifier00801741130045
UDI-Public(01)00801741130045
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUNKNOWN
Device Lot NumberREBZ_0681 (INCORRECT)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1